Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 355, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 11, 2008, 10:24 PM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 10:24 PM CDT (03:24 UTC)
- Expired
- Jul 11, 2008, 11:05 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Gage County, NE, Jefferson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2523 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:53 PM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jul 11, 1:53 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 153 PM CDT FRI JUL 11 2008 .DISCUSSION... THE CHANCE FOR SEVERE THUNDERSTORMS TONIGHT IS THE PRIMARY FORECAST CONCERN...WITH A MILD WEEKEND TO FOLLOW. COLD FRONT WAS CONTINUING TO PROGRESS INTO NORTH CENTRAL NEBRASKA THIS AFTERNOON WITH GUSTY SOUTH WINDS MAINTAINING LOW 70S DEW POINTS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A WEAK UPPER IMPULSE WAS NOTED EXITING THE HIGH PLAINS WITH MID LEVEL ACCAS SHOWN ON VISIBLE SATELLITE PICS PUSHING INTO CENTRAL NEBRASKA...AND SOME RETURNS WERE STARTING TO SHOW UP ON AREA RADARS. MORNING SOUNDINGS AND LATEST RUC ANALYSES WERE SHOWING STRONG CAP ACROSS MUCH OF OUR CWA WITH 700 MB TEMPS IN THE 12-14C RANGE...BUT ACCAS AND ASSOCIATED VIRGA MAY HELP ERODE CAP. ALSO SOME WEAKNESS IN THE CAP WAS SHOWN OVER THE EASTERN CWA WHERE AXIS OF 3000-4000J/KG SBCAPES WERE SHOWN IN RUC SHORT RANGE FORECASTS. NOT SEEING DEVELOPMENT THERE JUST YET AS LOW LEVEL MOISTURE CONVERGENCE IS NON- EXISTENT...BUT WILL HAVE TO WATCH THE AREA FROM FAR SOUTHEAST NEBRASKA THROUGH OMAHA AND EAST FOR SOME POTENTIAL IGNITION THROUGH THE AFTERNOON. MAIN FOCUS FOR STORMS WILL BE WITH THE COLD FRONT...WHICH IS SCHEDULED TO ARRIVE IN THE NORTHWEST CWA LATER THIS AFTERNOON. NAM AND RUC INDICATE FRONT SHOULD BE ALONG A WAYNE TO ALBION LINE BY 23Z WITH STORMS BEGINNING JUST BEFORE. ACCAS TO THE WEST MAY FORETELL WEAKER CAP MOVING OVERHEAD...SO COULD SEE SOME STORMS BEFORE THIS TIME. SBCAPES ARE APPROACHING 4000 J/KG AHEAD OF THE FRONT FROM CENTRAL NEBRASKA THROUGH NORTHEAST NEBRASKA...SO IF CAP DOES BREAK WE SHOULD SEE STRONG UPDRAFTS. 0-6KM BULK SHEAR IS RELATIVELY WEAK...LESS THAN 30 KTS...AND IS NOT EXPECTED TO INCREASE MUCH AT ALL. SO PRIMARY CONVECTIVE MODE WILL BE SINGLE CELL STORMS WITH THE POTENTIAL FOR HAIL AND DAMAGING MICROBURSTS INITIALLY. AS FRONT CONTINUES ITS PROGRESS THROUGH THE CWA IN THE EVENING...WIND THREAT WILL INTENSIFY IF STORMS CAN LINE UP ON THE FRONT AND TAKE ADVANTAGE OF HIGH DOWNDRAFT CAPE AND LARGE TEMPERATURE/DEW POINT SPREADS. HAVE CONTINUED CHANCE TO LIKELY POPS ALONG THE FRONT AS IS PASSES THROUGH THE CWA THIS EVENING...BUT FRONT SHOULD BE EXITING THE SOUTHERN CWA AROUND OR JUST PAST MIDNIGHT. WILL MAINTAIN CHANCE POPS OVERNIGHT AS SEVERAL MID LEVEL IMPULSES RIDE THROUGH SOUTHERN AND EASTERN NEBRASKA...BUT SEVERE THREAT SHOULD BE CONFINED TO THE EVENING HOURS. FRONT WILL BE SOUTH OF THE AREA ON SATURDAY...BUT CAN NOT RULE OUT A MORNING SHOWER OR STORM IN FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SURFACE HIGH PRESSURE WILL CLEAR SKIES FROM NORTH TO SOUTH ON SATURDAY...BRINGING IN COOLER AND DRIER AIR. HIGHS ON SATURDAY SHOULD ONLY REACH THE LOWER 80S IN MOST AREAS WITH DEW POINTS IN THE 50S. A RATHER COOL NIGHT SATURDAY NIGHT WITH CLEAR SKIES...LOW DEW POINTS AND LIGHT WINDS. HAVE MOST LOWS IN THE 50S. SUNDAY SHOULD ALSO BE PLEASANT WITH RELATIVELY LOW DEW POINTS...TEMPS IN THE MIDDLE 80S AND MOSTLY SUNNY SKIES. RETURN FLOW BEGINS SUNDAY NIGHT AS SURFACE HIGH SLIDES OFF TO THE EAST. WEAK UPPER RIDGING WILL ALSO BEGIN...BRINGING A WARMER AND CAPPED ATMOSPHERE TO THE PLAINS. HIGHS SHOULD CLIMB TOWARD 90 MONDAY AND TUESDAY...THEN INTO THE 90S WEDNESDAY AND THURSDAY. WEAK IMPULSES COULD TRIGGER A FEW STORMS TUESDAY THROUGH WEDNESDAY...BUT WILL KEEP CHANCES FAIRLY LOW GIVEN WARM MID LEVEL TEMPERATURES. MORE LIKELY TO SEE LATE NIGHT STORMS DEVELOPING ABOVE THE CAP ON NOSE OF LOW LEVEL JET. BETTER CHANCES FOR STORMS COME THURSDAY AND FRIDAY AS PER GFS AND ECMWF FORECASTS. WEAK UPPER RIDGE IS BROKEN DOWN AS SHORT WAVES RIDE THROUGH THE NORTHERN PLAINS...ALLOWING A COLD FRONT TO APPROACH THE CWA THURSDAY. COOLER AIR ALOFT SHOULD ALLOW STORMS TO FIRE NEAR THE FRONT THURSDAY...WITH THAT FRONT DRIFTING SOUTH THROUGH THE NIGHT INTO FRIDAY. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK. PREDOMINATE VFR CONDITIONS THROUGH THE PERIOD WITH OCNL MVFR CONDITIONS 00Z-06Z AS SCT CONVECTION DEVELOPS ALONG A COLD FRONT MOVING THROUGH THE AREA. WINDS SHIFTING TO THE NORTH BEHIND THE FRONT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN/FOBERT
Hazardous weather outlook, Jul 11, 9:25 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 925 PM CDT FRI JUL 11 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 925 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. THE STRONGEST STORMS ARE EXPECTED TO BE SOUTH OF A LINE FROM ALBION TO HARLAN IOWA. THESE STORMS COULD PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAIN. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH TONIGHT. THUNDERSTORMS COULD LINGER ACROSS PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH NOON SATURDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY AND LAST INTO THE END OF THE WEEK. LATER OUTLOOKS WILL ADDRESS THE CHANCE FOR SEVERE WEATHER DURING THAT TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD PASS ALONG ANY REPORTS OF SEVERE WEATHER OR FLOODING THROUGH TONIGHT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:50 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 40 min |
| Jul 11, 10:01 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 44 min |
| Jul 11, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 43 min |
| Jul 11, 11:18 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 27 min |
| Jul 11, 10:52 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 38 min |
| Jul 12, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.